Ask a doctor

I had Restylane injections on my lower lip and after about 6-8 hours later it started really swelling. Is this normal? (photos)

I had restylane ( 1/2 dose) injections on my lower lip and after about 6-8 hours later it started really swelling...as soon as the doctor did it I asked him to take it out with another syringe,and I now look like this! Please help..I have to take the kids to the nursery this morning and don't want to get out of the house...help!

Doctor Answers (2)

Swelling and bruising is a common side effect of lip injections and can last approx. 2 weeks.

+1
Swelling and bruising is a common side effect of lip injections and can last approx. 2 weeks. Sleep with your head slightly elevated and apply cold compresses for 10 mins several times a day. Arnica montana tablets can help to reduce swelling and bruising. 

All the Best. 

If the swelling does not subside in 2 weeks, schedule a follow up with your injector to be assessed. 


Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Lip swelling

+1
It is very common for the lips to swell like this after a dermal filler is used like restylane. 

If only a half of a syringe was used, the final result after swelling goes down will be very subtle.

I have done many lip injections for filling and have found that this is very common using sharp needles. I have since switched to using a blunt needle for filling the lips and have seen significantly less swelling and bruising.

Ice packs can help. Give it a week. I think you will be very happy when the swelling comes down.

Bryson G. Richards, MD
Las Vegas Plastic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.